ADCE – Another innovation

downloadIt might be a chemotherapy regimen (Actinomycin, Dox, Carboplatin & Etoposide). It might be a bad attempt at the alphabet by a melissophobic.

But no.

It’s our constant striving to innovate and excite, occasionally with positive results. Ethically.

We’re having a series of blog that propose a pragmatic ethical quandary for paediatricians/those involved with child health. We’d love folk to contribute – on Twitter, as comments below the appropriate blog, or via our Facebook pages. The tag #ADCE (Arch Dis Child Ethics??) with a number will help us catch the twitter comments and let others find them too.

Take this one as a starter – let’s call it #ADCE1

You are enjoying another fine day as an ST4 in paediatrics, seeing referred patients in the emergency department with sniffles, snot and spots. While trying to find the loo, which it seems has been moved again to make more space for the minor injuries unit, you overhear an ED doctor telling the parents of a child with spastic quadriplegia that “You shouldn’t be giving him that Oramorph [oral morphine] as it could depress his respiration and make the chest infections worse.”

What should you do?

  • Archi

ps – Feel free to propose a quandary too … we’re listening …

(Visited 1 times, 1 visits today)